Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 22, 2006, 3:43 PM MDT for Lincoln County, Sanders County, Montana. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2006, 3:43 PM MDT (21:43 UTC)
- Expired
- May 22, 2006, 4:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, MT, Sanders County, MT
The radar
The Spokane radar (KOTX), 132 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:40 PM MDT | HAIL 1 | Troy, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 222143 SVRMSO MTC053-089-222245- /O.NEW.KMSO.SV.W.0006.060522T2143Z-060522T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 343 PM MDT MON MAY 22 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SANDERS COUNTY IN NORTHWEST MONTANA... WESTERN LINCOLN COUNTY IN NORTHWEST MONTANA... * UNTIL 445 PM MDT(345 PM PDT). * AT 240 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 41 MILES SOUTH OF TROY... OR ABOUT 26 MILES NORTH OF PINEHURST...AND WAS MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TROY AROUND 430 PM MDT... LIBBY AROUND 435 PM MDT. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4790 11639 4782 11616 4849 11520 4873 11592 $$ HENRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:53 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 22, 1:53 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
153 PM MDT MON MAY 22 2006
.SHORT TERM...THOUGH THROUGH WEDNESDAY...AN TROUGH OF LOW
PRESSURE IS EXPECTED TO SWING THROUGH THE NORTHWEST TONIGHT. THIS
TROUGH IS ASSOCIATED WITH A LARGE LOW PRESSURE SYSTEM PRESENTLY
LOCATED OFF THE COAST OF WASHINGTON STATE. WITH ALREADY MOIST AND
UNSTABLE CONDITIONS IN PLACE OVER MUCH OF THE NORTHWEST...THIS
TROUGH SHOULD PROVIDE EXTRA LIFT TO PRODUCE THUNDERSTORMS THOUGH
CENTRAL IDAHO AND WESTERN MONTANA TONIGHT. THE STRONGEST OF THESE
STORMS SHOULD BE OVER CENTRAL IDAHO AND NORTHWEST MONTANA AS
THEYVE HAD LESS CLOUDS TODAY AND HAVE THE WARMEST SURFACE
TEMPERATURES. SOUTHWEST FLOW WILL SET UP AGAIN TOMORROW. WITH
LITTLE CHANGE IN AIRMASS...WE SHOULD SEE ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP AGAIN TOMORROW AFTERNOON. THESE STORMS ARE
NOT EXPECTED TO BE AS STRONG OR LONG LIVED AS TONIGHT. DIURNAL
THUNDERSTORMS EXPECTED AGAIN WEDNESDAY AFTERNOON...MAINLY IN THE
SOUTH.
.LONG TERM...GOOD GLOBAL FORECAST MODEL AGREEMENT TODAY REGARDING
THE LATTER HALF OF THIS WEEK INTO THE WEEKEND. STRONG AND MOIST
SOUTHWESTERLY FLOW ALOFT CONTINUES WEDNESDAY NIGHT INTO THURSDAY.
PLENTY OF SUBTROPICAL PACIFIC MOISTURE BEING ENTRAINED INTO THIS
SYSTEM SO MOISTURE NOT EXPECTED TO BE AN ISSUE. GFS HAS BEEN QUITE
CONSISTENT STALLING A COLD FRONT FROM ABOUT A GRANGEVILLE ID ESSEX
MT LINE WEDNESDAY EVENING. THIS FRONT THEN BECOMES THE FOCUS FOR
SHOWER AND THUNDERSTORM FORMATION THURSDAY AFTERNOON AND EVENING
OVER NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. A SHORT WAVE
TROUGH AND ASSOCIATED JET STREAK ARE EXPECTED TO EJECT OUT OF THE
CLOSED LOW THURSDAY NIGHT INTO FRIDAY AND PRODUCE STRONG LIFT OVER
THE AREA. THIS LIFT WILL COMBINE WITH PLENTIFUL MOISTURE AND A
STALLED SURFACE AND MID-LEVEL BOUNDARY/FRONT TO CREATE WIDESPREAD
SHOWERS AND THUNDERSTORMS ON FRIDAY. MODELS THEN BRING ASHORE THE
MAIN UPPER LOW FRIDAY EVENING. A BRIEF BREAK IN THE ACTION IS
FORECAST FOR FRIDAY NIGHT BEFORE THE MAIN LOW MOVES OVERHEAD
DURING THE DAY SATURDAY BRINING ANOTHER WIDESPREAD AREA OF SHOWERS
AND THUNDERSTORMS...LOCALLY HEAVY THROUGH SATURDAY NIGHT.
INCREASED PROBABILITY OF PRECIPITATION IN ZONE FORECASTS
ACCORDINGLY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SEVERAL
BOUTS OF WIDESPREAD SIGNIFICANT RAINFALL AND SOME HIGH MOUNTAIN
SNOWFALL TO MANY AREAS THROUGH THE WEEKEND.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL PRODUCE WILL IMPACT AIR
TRAVEL THROUGH WESTERN MONTANA AND CENTRAL IDAHO TONIGHT. PLEASE
SEE APPROPRIATE TAFS AND TWEBS.
&&
.HYDROLOGY...ALTHOUGH RIVERS THROUGH THE AREA CONTINUE TO RUN
HIGH...MOST HAVE CRESTED AND ARE BELOW FLOOD STAGE. THE EXCEPTION
IS THE SALMON RIVER NEAR SALMON WHICH HAS CRESTED AND IS EXPECTED
TO FALL BELOW FLOOD STAGE TONIGHT.
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...FLOOD WARNING FOR THE SALMON RIVER AT SALMON IN LEMHI
COUNTY...
&&
SHORT TERM/AVIATION/HYDROLOGY...STEGEMILLER
LONG TERM...CHURCHHazardous weather outlook, May 22, 11:06 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1106 AM MDT MON MAY 22 2006 IDZ009-010-MTZ002-003-005>007-043-230515- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1106 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. RIVERS CONTINUE TO RUN HIGH. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL COOL BY THE END OF THE WEEK...WHICH WILL HELP SLOW THE SNOW MELT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>008-230515- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1006 AM PDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY BE STRONG AND PRODUCE HEAVY RAIN...HAIL AND STRONG GUSTY WINDS. RIVERS CONTINUE TO RUN HIGH. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL COOL BY THE END OF THE WEEK...WHICH WILL HELP SLOW THE SNOW MELT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-004-230515- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 1106 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. ISOLATED STRONG STORMS ARE POSSIBLE...PRODUCING HEAVY RAIN...HAIL AND STRONG GUSTY WINDS. RIVERS CONTINUE TO RUN HIGH. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL COOL BY THE END OF THE WEEK...WHICH WILL HELP SLOW THE SNOW MELT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:43 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln, Sanders | 62 min |
| May 22, 4:44 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.